Numerical sections on elliptic surfaces

Ian Morrison; Ulf Persson

Compositio Mathematica (1986)

  • Volume: 59, Issue: 3, page 323-337
  • ISSN: 0010-437X

How to cite


Morrison, Ian, and Persson, Ulf. "Numerical sections on elliptic surfaces." Compositio Mathematica 59.3 (1986): 323-337. <>.

author = {Morrison, Ian, Persson, Ulf},
journal = {Compositio Mathematica},
keywords = {minimal complex elliptic surface over a smooth complete curve; Néron- Severi group; numerical sections},
language = {eng},
number = {3},
pages = {323-337},
publisher = {Martinus Nijhoff Publishers},
title = {Numerical sections on elliptic surfaces},
url = {},
volume = {59},
year = {1986},

AU - Morrison, Ian
AU - Persson, Ulf
TI - Numerical sections on elliptic surfaces
JO - Compositio Mathematica
PY - 1986
PB - Martinus Nijhoff Publishers
VL - 59
IS - 3
SP - 323
EP - 337
LA - eng
KW - minimal complex elliptic surface over a smooth complete curve; Néron- Severi group; numerical sections
UR -
ER -


  1. [1] W. Barth, C. Peters, and A. Van de Ven, Compact Complex Surfaces. Berlin, Springer (1984). Zbl0718.14023MR354661
  2. [2] A. Beauville, Le nombre minimum de fibres singulieres d'une courbe stable sur P1. Asterisque86 (1981) 97-108. Zbl0502.14009
  3. [3] N. Bourbaki: Groupes et algebres de Lie Ch. IV, V, VI. Paris, Hermann (1968). MR240238
  4. [4] D.A. Cox: Mordell-Weil groups and inveriants of elliptic surfaces. (preprint). 
  5. [5] M. Demazure: A, B, C, D, E, F, etc., 221-227 in Seminaire sur les Singularities des Surfaces. Springer L.N.M.786 (1980). Zbl0431.15020
  6. [6] K. Kodaira: On compact analytic surfaces, II, III, Ann. of Math.77 (1963) 563-626; ibid.78 (1963) 1-40. Zbl0171.19601MR184257
  7. [7] Yu.I. Manin: The Tate height of points on an Abelian variety. Its variants and applications. A.M.S. Translations, Ser. 2, 59 (1966) 82-110. Zbl0192.26801
  8. [8] H.P. Miranda and U. Persson: On extremal rational elliptic surfaces. Uppsala University Department of Mathematics Report No. 1 (1985). Zbl0652.14003
  9. [9] I. Morrison and U. Persson: The group of sections on a rational elliptic surface. In: Open Problems in Algebraic Geometry, Springer, L.N.M.997 (1983). Zbl0518.14022MR714756
  10. [10] I.R. Shafarevich et al.: Algebraic Surfaces. Proc. Steklov Math. Inst.75 (1967). 
  11. [11] T. Shioda: On elliptic modular surfaces, J. Math. Soc. Japan24 (1972) 20-59. Zbl0226.14013MR429918
  12. [12] J. Tate: On the conjecture of Birch and Swinnerton-Dyer and a geometric analogue. Sem. Bourbaki, Exp. 306 (Feb. 1966) 1-26. Zbl0199.55604

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.